MAUDE Adverse Event Report: CAREFUSION, INC TUBING CLAMP 8IN F/TUBING TO 7/8(22MM)OD; CLAMPS

CAREFUSION, INC TUBING CLAMP 8IN F/TUBING TO 7/8(22MM)OD; CLAMPS
Model Number SU2856
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 12/30/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Pr # (b)(4).05jan2023 writer sent the customer an email acknowledging receipt of the complaint and requested follow up information including as to if there was any patient impact related to this event.Writer provided contact information.Device not yet evaluated, if the device is evaluated a follow up will be sent.
 
Event or Problem Description
Material no: su2856 , batch no: d22xmr.It was reported by the customer that the instruments are bowed/have a gap that is not acceptable for cath lab.Verbatim: in regards to the patient ¿that had such high pressures it was very noticeable the clamp did not meet standards.This event is related to one patient.We were not able to occlude the cannulas thus loosing blood".No further information available.
 
Additional Manufacturer Narrative
Follow up mdr (b)(4).The complaint product was returned, and an evaluation was performed.The root cause of the issue could not be confirmed.The instrument was produced according to specification.The valid bd drawing of the su2856 instrument has the following inspection instructions: ¿must fully occlude tubing 22.2 o.D.With wall thickness of 3.2 on second ratchet with no leakage.¿ the returned instruments were inspected and meet this requirement.However, we asked for information on what type of pipe the user clamps with this instrument.The information received was that the user was clamping 3/8x3/32 pipe.This pipe has a diameter of 9.5 mm and a wall thickness of 2.38 mm.The su2856 instrument must be able to clamp a pipe with a diameter of 22.2 mm and a wall thickness of 3.2 mm.The returned instruments clamp the pipe of the prescribed size leak-free.The user did not use the correct type of tube clamp for the operation.The size of the pipe that can be clamped by the su2852 pipe clamp: diameter 9.5 mm and wall thickness 1.6 mm.This requirement is from the valid su2852 bd drawing.This should have been used.The product would have been manufactured and tested according to the specifications.
 
Event or Problem Description
Material no: su2856 batch no: d22xmr.It was reported by the customer that the instruments are bowed/have a gap that is not acceptable for cath lab.Verbatim: in regards to the patient ¿that had such high pressures it was very noticeable the clamp did not meet standards.This event is related to one patient.We were not able to occlude the cannulas thus loosing blood".No further information available.

Brand Name
TUBING CLAMP 8IN F/TUBING TO 7/8(22MM)OD
Common Device Name
CLAMPS
Manufacturer (Section D)
CAREFUSION, INC
75 n. fairview drive
vernon hills IL 60061
Manufacturer (Section G)
CAREFUSION, INC
75 n. fairview drive
vernon hills IL 60061
Manufacturer Contact
anna wehrheim
75 n. fairview drive
vernon hills, IL 60061
8015652341
MDR Report Key16273590
Report Number1423507-2023-00070
Device Sequence Number17629596
Product Code HXD
UDI-Device Identifier10885403064746
UDI-Public(01)10885403064746
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/10/2023
Report Date (Section F) 01/31/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSU2856
Device Catalogue NumberSU2856
Device Lot NumberD22XMR
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Device Age9 MO
Event Location Hospital
Date Report to Manufacturer01/31/2023
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/17/2023
Supplement Date Received by Manufacturer01/17/2023
Initial Report FDA Received Date01/31/2023
Supplement Report FDA Received Date03/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/01/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age38 YR
Patient SexMale
Date Report Sent to FDA01/31/2023